MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5526B500
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Limited Mobility Of The Implanted Joint (2671)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding polyethylene wear of the tibial insert was reported, upon review of the provided medical records by a clinician malposition of the triathlon baseplate was alleged.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned (it remains implanted).Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "review of x-rays reveal the tibial component is in 5 degrees in varus and 5 degrees in posttrial slope.To more accurately determine alignment, full length x-rays would be required." product history review: a review of the device manufacturing records indicate that all devices accepted into final.Stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: an event regarding polyethylene wear of the tibial insert was reported (and confirmed).Review of provided medical records reveal the tibial component is in 5 degrees in varus and 5 degrees in posterial slope.Malposition cannot be confirmed as to more accurately determine alignment, full length x-rays would be required.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Knee revision due to poly wear.Update 28 nov 2019: additional comment provided by clinician: "review of x-rays reveal the tibial component is in 5 degrees in varus and 5 degrees in posttrial slope.To more accurately determine alignment, full length x-rays would be required.".

Brand Name
TRIATHLON PRIM BEAD PA SZE5 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9520426
Report Number0002249697-2019-04116
Device Sequence Number516497
Product Code MBH
UDI-Device Identifier07613327041378
UDI-Public07613327041378
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number5526B500
Device Lot NumberEBPCD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2019
Initial Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight86